Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Took tetanus and antibiotics when hurt with a rusty nail, area is swollen, painful. What to do ?

About three months ago i stood on a rusty nail. I had antibiotics and tetanus and after antiinflammatories most of the swelling went down. It was ok for a while but two weeks ago i started work and am on my feet for 8 hrs a day and have a lot of pain and the area is swollen. It is below the little toe on the ball of my foot . I dont think it is infected. I am taking Ibuprofen to try and reduce the swelling but no real results yet
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thanks for the query,
It was a great idea taking anti tetanus serum after the incident. Resurgence of the pain and swelling might be an indication of infection. It would e worthwhile getting it examined by a physician for two main reasons. First it might at some point in time require an incision if there is collection of pus and secondly, prescription of appropriate broad spectrum anti biotics. he shall deem it either necessary or not to prescribe non steroidal anti inflammatory drugs or not and a shot of anti tetanus serum. I suggest you visit your primary care physician for a proper evaluation and management.
Best regards,
Luchuo, MD.
Answered: Tue, 26 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor